Lightning, Monroe
- When
- June 29, 8:13 PM EST
- Where
- Monroe County, 3.04 mi ENE of Azalia
- Injuries
- 4 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.032, -83.613
During a concert following the Mud Bash at the Milan Dragway, a single lightning strike struck 4 individuals, who reported tingling sensations. Two of these individuals were transported to the hospital for further treatment and released.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
During a concert following the Mud Bash at the Milan Dragway, a single lightning strike struck 4 individuals, who reported tingling sensations. Two of these individuals were transported to the hospital for further treatment and released.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 29, 6:16 PM EST, 1 hour 57 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 716 PM EDT Sat Jun 29 2024 .KEY MESSAGES... - There remains a very low chance for an isolated strong to severe thunderstorm late this afternoon into the late evening. - The first low end (15%) t-storm chance will be confined south of I- 94 through the evening, where wind gusts and locally heavy rainfall are the main threats. The second low end (15%) chance will be confined north of I-69 late tonight, where hail is the main threat. - High pressure builds in behind a cold frontal passage on Sunday and brings cooler and drier weather for early next week. && .AVIATION... Convection early this forecast will fire off to the south and southeast of the terminals with VFR conditions expected. Additional showers/storms now sweeping into northern lower MI may clip KMBS later this evening before dissipating, but confidence is too low to include in forecast at this time. Cold frontal passage late tonight will bring veering winds to the northwest with MVFR/lower VFR cigs. These conditions persist through Sunday with just a gradual lifting and breaking up of ceilings expected with main clear expected to hold off until 00z Sunday evening or beyond. For DTW/D21 Convection...Thunderstorms are not expected during the upcoming forecast as main low level convergence settles south to southeast of the terminal as the forecast period begins. DTW THRESHOLD PROBABILITIES... * High in ceilings aob 5kft early Sunday morning (10z), medium Sunday afternoon. && .PREV DISCUSSION... Issued at 324 PM EDT Sat Jun 29 2024 DISCUSSION... For the remainder of the afternoon and evening... Most locations are expected to remain dry as weak cap starts to build around h800. Two low-end chances (~15%) for a shower or thunderstorm will still exist... The first will be confined along or south of the I-94 corridor, where a ridge of enhanced theta-e may provide support for showers or storms to extend from northern Indiana and northwest Ohio, clipping far southern Michigan. Most model output holds chances south of the state line, however, in the low end chance a thunderstorm clips southern Michigan, a marginal risk for severe weather holds, with damaging wind gusts to 60 mph as the primary threat. An isolated tornado cannot be ruled out, but this threat remains very low. Please see the morning update for the additional information as the information pertaining to severe weather hazard types remains valid. Only changes noted were the geographical location of the severe threat and the extended timing, which will now last through about 01Z (9PM). The second window for low-end chances (~15%) will reside north of I-69 as a cold front starts to drop across the cwa. An isolated shower or thunderstorm from northern lower Michigan may clip a portion of the Tri-Cities or northern Thumb between the 01-05Z time frame. Severe weather chances for this activity remains low especially as daytime instability rapidly wanes. Still, strong mid- level winds fill in with the front which will elongate hodographs, and with lingering instability holding on, the marginally severe threat will remain, with hail to an inch as the primary threat. Storm modes for both areas are expected to be pulse. Although limited convection is expected with the frontal passage, the drop in temperature and humidity will certainly be felt. H850 temperatures presently around 17C will drop between 5-8C this time tomorrow. Likewise, surface dew points now in the 70s will drop down into the lower 50s. Expecting a fair amount of stratu-cu production tomorrow with the thermal trough in place, which will promote steep low-level lapse rates while working with saturated near surface conditions. Rapid erosion of cloud cover is expected through the evening and overnight hours as mixing with the dry air aloft works in, coupled with loss of daytime heating and continuous dry air advection. Clear overnight skies leading into Monday will bring cool overnight lows in the mid 40s to lower 50s. This will lead into very pleasant conditions on Monday -- copious amounts of sunshine, light winds, low humidity, and highs in the mid 70s. High pressure will gradually depart into the continental northeast while an upper-level trough fills in over the Dakotas. This will bring the heat and moisture back into the Great Lakes by Tuesday with temperatures returning to the 80s. The return of rain and thunderstorm chances return Tuesday with the boost in humidity, but will be conditional on the location of prefrontal shortwaves. Wednesday will offer better chances for rain and thunderstorms with a weak cold frontal boundary passing over the state. Of higher confidence, near normal to above normal temperatures are expected to return by the midweek period. The latest NBM output highlights highs in the mid to upper 80s by Wednesday. MARINE... Low pressure system moves through today bringing chances for showers and storms through the rest of the afternoon and evening today. Ahead of the cold front, southwesterly winds up to 20 knots will remain in place this evening. Wind gusts have underperformed and are forecasted to decrease further through 10 PM, so the Small Craft Advisory for Saginaw Bay has been canceled. Cold front moves in tonight and veers winds to the northwest, speeds up to 20 knots and gusts to 25. Direction of flow will allow waves to reach Small Craft Criteria near the Thumb on Sunday. As the low departs, high pressure fills in behind and allows for drier conditions and gentle winds to take over on Monday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...None. Lake St Clair...None. Michigan waters of Lake Erie...None. && AVIATION.....DG DISCUSSION...AM MARINE.......BC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 331 PM EDT Sat Jun 29 2024 MIZ047>049-053>055-060>063-068>070-075-076-082-083-301945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 331 PM EDT Sat Jun 29 2024 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight There remains a low end chance for thunderstorm development this evening. Any storms that manage to develop could be severe with damaging wind gusts and locally heavy rainfall being primary hazards. Hail to an inch will be a secondary hazard, but this is more likely for any storm observed north of I-69. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-301945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 331 PM EDT Sat Jun 29 2024 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight There remains a low end chance for thunderstorm development this evening. Any storms that manage to develop could be severe with gusts in excess of 34 knots and locally heavy rainfall being primary hazards. Hail to an inch will be a secondary hazard, but this is more likely for storms across Lake Huron and the Saginaw Bay. .DAYS TWO THROUGH SEVEN...Sunday through Friday Northwest flow will bring elevated wave heights to portions of the Lake Huron shoreline on Sunday. Small Craft Advisories will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
Special Weather Statement
National Weather Service Detroit/Pontiac MI
804 PM EDT Sat Jun 29 2024
MIZ082-300100-
Lenawee MI-
804 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LENAWEE COUNTY THROUGH
900 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hudson, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Adrian, Tecumseh, Hudson, Morenci, Onsted, Clayton, Rollin, Palmyra,
Fairfield, Seneca, Jasper, Medina, Lime Creek, Ogden Center,
Canandaigua, Tipton, Sand Creek, Rome Center, Weston, and Cadmus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4194 8436 4208 8397 4174 8389 4172 8436
TIME...MOT...LOC 0004Z 250DEG 25KT 4183 8442
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MVThe Detroit radar (KDTX), 75 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2024Every state in 2024This day in weather historyWarnings in Michigan, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1183041.